MAUDE Adverse Event Report: ETHICON ENDOSURGERY, LLC ENDOPATH EXCEL BLUNT TIP TROCAR WITH SMOOTH SLEEVE

ETHICON ENDOSURGERY, LLC ENDOPATH EXCEL BLUNT TIP TROCAR WITH SMOOTH SLEEVE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Malfunction of the endopath xcel blunt tip trochar suture tie post in that the post was dislocated from the device and unable to be retrieved from the patient, and a second endopath xcel blunt tip trochar was used and the post from the 2nd device was dislodged as well, but was retrieved prior to entering the patient.The first trochar was in the flextray procedure delivery system.The second trochar was separate.

Brand Name
ENDOPATH EXCEL BLUNT TIP TROCAR WITH SMOOTH SLEEVE
Common Device Name
BLUNT TIP TROCAR
Manufacturer (Section D)
ETHICON ENDOSURGERY, LLC
guaynabo PR 00969
MDR Report Key6629602
Report NumberMW5070263
Device Sequence Number734680
Product Code GCJ
UDI-Device Identifier10705036007586
UDI-Public(01)10705036007586(17)211231(10)P9162C
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 05/24/2017
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age53 YR
Patient Weight113